# SDR CA131011004

- Difficulty date: October 5, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 18,304 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Mcauly B3DF36C526
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Part number: NIL
- Condition: Burned
- Location: Control Panel
- Part time: 18,214 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) IN FLIGHT CRUISE CONDITION PILOT REPORT ODORS OF SMOKE IN COCKPIT, EMERGENCY PROCEDURE, CLOSE MASTER ELECTRICAL SWITCH, TURN OFF SYS, TURN ELECTRICAL ON, EMERGENCY CALL AND LAND TO CLOSEST AIRPORT.  FIRST INVESTIGATION, ALL ELECTRICAL SYS CHECK, AVIONIC WIRING INSPECTED, ALL RADIO CHECK, MASTER BATTERY ELECTRICAL CONNECTION CHECK, RUN UP WITH ALL ELECTRICAL SYS ACTIVATED.  FOUND AIR CONTROL CIRCUIT BREAKER IN OFF POSITION.  SYSTEM WAS DEFERRED AND ACFT FLEW TO MAINTENANCE FACILITY.  INVESTIGATION, FOUND WIRES BURN IN THE UPPER CONTROL PANEL CLOSE TO CONNECTOR E309, THE INCIDENT WAS CAUSE BY INAPPROPRIATE WIRING HANDLING AND ACFT CONCEPTION.  THE WIRES DID CHAFE ON EACH OTHER UNTIL BARE AND OVERHEATING ACTION OCCUR.  THE WIRES WERE POSITIVE, WIRE H93EE THAT ARE SUPPLYING POWER TO THE SWITCH AND A JUMPER AT SWITCH THAT SUPPLY LT AND RT GROUND FAN BLOWER.  THE BREAKER JUST WASN`T DETECTING THE PROBLEM UNTIL IT COMPLETELY FAILED.
